Thunderstorm Wind, Brazos
- When
- August 11, 3:58 PM CST
- Where
- Brazos County, Bryan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.667, -96.367
Numerous trees and power lines down.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 11, 1:25 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 225 PM CDT WED AUG 11 2004 DISCUSSION... COLD FRONT IS APPROACHING THE OUTFLOW BOUNDARY NW OF THE AREA AND SCT STRONG/SVR TSTMS ARE THE RESULT. WE EXPECT SHWRS AND TSTMS TO BECOME MORE NUMEROUS ALONG THE BOUNDARY AS THE AFTERNOON PROGRESSES. WE ALSO EXPECT SCT SHWRS AND TSTMS TO CONTINUE TO DEVELOP ALONG THE SEA BREEZE. MAIN ISSUE IS PRECIP COVERAGE AND SVR TSTM POTENTIAL THIS EVENING ACROSS SE TX. BEST CHC APPEARS TO BE ACROSS THE NW ZONES AS THE BOUNDARY WILL BE IN THIS ZONE LATE THIS AFT/EARLY EVE WITH HEATING STILL OCCURRING. PRECIP COVERAGE BECOMES MORE QUESTIONABLE FURTHER SOUTH AS BOUNDARY MOVES THROUGH LATER IN THE EVENING. HOWEVER...BASED ON THE SOUTHEAST FLOW THAT IS DEVELOPING AHEAD OF THE BOUNDARY OVER SE TX...THINK THAT THE LOW-LEVEL CONVERGENCE WILL BE SUFFICIENT FOR CONTINUED TSTM DEVELOPMENT. WILL RAISE POPS TO LIKELY AREAWIDE TONIGHT. WILL MAINTAIN SVR TSTM POSSIBILITY...WITH THE MAIN THREATS DAMAGING WINDS AND LARGE HAIL. WILL DROP POPS TOMORROW WITH VERY DRY AIR PUSHING IN BEHIND THE FRONT. THIS UNSEASONABLY COOL AIRMASS WILL BE QUITE A CHANGE FOR THIS TIME OF YEAR. IN FACT...AM FORECASTING AT OR BELOW RECORD LOWS FOR INLAND LOCATIONS ON SAT MORNING. FOR THE MARINE AREA...WE EXPECT WINDS TO INCREASE TO CAUTION LEVELS ON THU BEHIND THE FRONT DUE TO THE RELATIVELY COOL AIR OVER WARM WATER AND THE TIGHTENING PRESSURE GRADIENT. && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 68 88 63 88 61/ 70 00 00 00 HOUSTON(IAH) 70 89 64 88 63/ 60 05 00 00 GALVESTON (GLS) 76 87 72 86 72/ 60 10 00 00 && 33/43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1047 AM CDT WED AUG 11 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1047 AM CDT WED AUG 11 2004 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AREAS THIS AFTERNOON AND ACROSS ALL OF SOUTHEAST TEXAS THIS EVENING... .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COOL FRONT NORTHWEST OF SOUTHEAST THIS AFTERNOON. AS THE FRONT MOVES SOUTHEAST...THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST PORTIONS OF THE AREA. BECAUSE THERE IS A LAYER OF DRY AIR ABOVE A LOW- LEVEL MOIST LAYER IN THE ATMOSPHERE...STRONG AND DAMAGING WINDS WILL BE A POSSIBILITY WITH ANY STRONG THUNDERSTORMS THAT DEVELOP. AS THE FRONT MOVES SOUTH THIS EVENING...THE SEVERE THUNDERSTORM THREAT WILL ALSO SHIFT SOUTH...AND THEREFORE INCLUDE ALL OF SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON MAINLY FOR THE AREA ALONG AND NORTH OF A BRENHAM...HUNTSVILLE...GROVETON LINE. SPOTTER ACTIVATION MAY BE NEEDED ACROSS ALL OF SOUTHEAST TEXAS TONIGHT.
The national radar mosaic for the moment the first event began.
8 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines down.
Numerous trees and power lines down in Chriesman and Caldwell.
Trees down.
Trees down.
Power lines down and a semi-tractor trailer overturned on Highway 159.
Trees down.
Report of large tree limbs down and structural damage to a near one ton fort.
Power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419788, 5419789, 5419975, 5419979, 5419976, 5419980, 5419977, 5419978.